Update: Motorsport TV Officially Offering Free-to-Air Coverage Of Super GT

Yesterday we reported that the Motorsport Network, via their Motorsport TV service, were in line to become the new official international broadcast partner of the Autobacs Super GT Series starting this Saturday with the Fuji GT 500km Race.

We are pleased to learn that Motorsport TV will provide live coverage of the Fuji 500km and the remainder of the 2019 Super GT season, free to all, starting this weekend – instead of placing the series behind Motorsport TV’s premium paywall.

This comes after a statement from Grand Central Entertainment, the producers of the Let’s Go Racing YouTube channel (formerly NISMO TV), stating that they had an unnamed company – which we now know is Motorsport Network – had aggressively bid for exclusive coverage on their platform while Grand Central had a deal in place with Haro Sports & Entertainment, the English-language broadcast distributors for Super GT.

DailySportsCar editor-in-chief Graham Goodwin reported shortly after that it was Motorsport Network who were the unnamed company mentioned by Grand Central/Let’s Go Racing, and it was believed that the series would be made available only to premium Motorsport TV subscribers at a monthly or annual rate.

But, in what we can assume is a response to intense demand from Super GT’s burgeoning international fanbase, every round of the 2019 season will be made available freely on Motorsport TV – a gesture of good faith that is seen as increasingly rare amidst the various criticisms of their ruthless strategy of acquiring various motorsport media outlets and image archives since 2015.

There will be no coverage of official practice and qualifying sessions for the Fuji 500km, however, just the race itself – it can be safely assumed this will continue throughout 2019.

The broadcast team for the English-language coverage of Super GT on Motorsport TV has not yet been confirmed, other than that Sam Collins and Rob Barff will not be a part of the team.

Advertisements

Motorsport Network Set To Acquire Exclusive Premium Broadcast Rights To Super GT

The Autobacs Super GT Series have reportedly found a new international broadcast partner for the remainder of the 2019 season. But there may yet be more acrimony even after the series’ blackout to open the 2019 season has come to an end.

DailySportsCar editor-in-chief Graham Goodwin is reporting that the Motorsport Network have made an aggressive bid to purchase exclusive live streaming rights for the remainder of the 2019 Super GT season, starting with this Saturday’s Fuji GT 500km Race, which will be shown on the premium Motorsport TV service.

Grand Central Entertainment, without directly naming Motorsport Network, revealed in a press release on their Let’s Go Racing YouTube channel that they had been frozen out of being able to provide a free-to-air stream on their own channel for the Fuji 500km and for the rest of the season.

Continue reading Motorsport Network Set To Acquire Exclusive Premium Broadcast Rights To Super GT

2019 Fuji GT 500km Race: Weekend Schedule

For twenty-five years, the Golden Week race at Fuji Speedway has been a staple of the Autobacs Super GT Series calendar! The 36th running of the Fuji 500km is this Friday and Saturday on May 3 & 4 – and here’s your look at the “weekend” schedule!


FUJI GT 500KM RACE – WEEKEND SCHEDULE

all times JST (UTC +9)

Friday, 3 May 2019

8:50 AM – 10:35 AM: Official Practice (1 hour 45 minutes)
2:30 PM – 2:45 PM: GT300 Qualifying 1 (15 minutes)
2:50 PM – 3:05 PM: GT500 Qualifying 1 (15 minutes)
3:15 PM – 3:25 PM: GT300 Qualifying 2 (10 minutes)
3:33 PM – 3:43 PM: GT500 Qualifying 2 (10 minutes)

Saturday, 4 May 2019

12:55 PM – 1:15 PM: Warm-Up (20 minutes)
2:30 PM – 5:30 PM: Fuji GT 500km Race (110 laps)


The race will have a full support ticket with the 3rd and 4th races of the FIA F4 Japanese Championship, and the Porsche Carrera Cup Japan. The FIA F4 races start at 1:25 PM on Saturday and 8:40 AM on Sunday. The PCCJ races start at 4:15 PM on Saturday, and 11:55 AM on Sunday!

Here is the schedule converted into eight different time zones for eight key regions across Continental Asia, the Americas, Europe, and the Oceanic:

Continue reading 2019 Fuji GT 500km Race: Weekend Schedule

2019 Super Formula Championship Preview

If you’ve never watched the Japanese Super Formula Championship, there’s never been a better time to get into it than this year!

Super Formula begins its 2019 season this weekend at the home of Grand Prix racing in Japan – legendary Suzuka Circuit – for a 250 kilometer race featuring twenty of the best drivers, from Japan and all over the world.

The 2019 season sees the debut of the new Dallara SF19 chassis. Enhanced driver head protection provided by the Halo device, refined aerodynamics, and wider, softer tyres provided by the series’ official tyre supplier at Yokohama further perfect the concept of the fastest spec-formula single-seater championship on the planet, with all cars powered by two-litre, turbocharged four-cyclinder engines producing 650 horsepower.

And with all the races broadcast live and free around the world on Grand Central Entertainment’s Let’s Go Racing channel (formerly NISMO TV), it’s now easier than ever to follow Super Formula in 2019! So we’ve dusted off the WordPress a bit to quickly cover the series’ rich history and look at the class of 2019, driver-by-driver.

Continue reading 2019 Super Formula Championship Preview

News, analysis, and commentary about the Super GT Series.